Aa
A
A
Close
Avatar universal
breast feeding and alprazolam (xanax)
i have been taking alprazolam (xanax) for the past 3 weeks now,for panic attacks and,i stopped breast feeding the day before i started taking it. i dont like the medication because it makes me very drowsey and i have stopped taking it for the last 2 days. my question is, how long do i have to be off the medication before i can start breast feeding again becuase im still producing milk and want to breast feed my baby
thankyou for your time
Cancel
5 Answers
Page 1 of 1
Avatar universal
hey to jackiemoo, im 24 years old. i have been getting panic attacks since i was 16, i didnt get treated for them until i was 19 and my doctor then precribed me paxil, which didnt help much at all and, made me really sick and i always felt like i was going crazy.. so i stopped taking paxil after about 3 months and i basicly went crazy from the withdrawl symptoms which, at the time i thought was all in my head. so i have just been dealing with them ever since. somtimes they arent as bad as other times and, somtimes they are so bad i get them 20 times a day and some of them can last up to 2 hours. i put off going to the doc for 3 months because i was breastfeeding and i didnt want to stop but my panic attacks continued to get worse. so i went to the doc i have now, who told me that he wouldnt prescribe any of his paitents paxil because of the serious side effects of withdrawl  and he also told me its for depression not panic attacks and that xanax is a great drug for panic attacks. i started taking the xanax and it worked great but it makes me very drowsey, i still get the panic attacks but they arent as bad or last as long. i was just wondering cus i havent taken the xanax for 3 days now and i was to breast feed my daughter, shes 5 months old. my doc is out of town he will be out of town for 2 weeks otherwise i would have asked him but i dont know -_-;
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
also lol if u do want to talk my email is ska_rocks_yea***@****
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hey thanx :)
i have a good one i payed ALOT for lol i been using it and throwing out the milk just like u said i gotta get my moneys worth for it
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You should talk to your doctor before you stop taking meds like that. It is very important to taper off. You body can have side effects. Are you still having panic attacks. I have had these for years and they are definatley debilitating. IF you are interested in overcoming them without the use of drugs, than I recomend talking with someone, reading books, learning how to deal with stress etc. Paxil works really well also. It doesn't usually make you very tired, but it does make you loose sexual drive and you get a dry mouth too! I wish you the best of luck, and if you ever need someone to talk to regarding panic attacks, please seek me out. I know that it helps to chat about them.

Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
93532 tn?1349374050
Involve your pharmacist in this discussion as well, they are much more knowledgable about half times of meds than most docs and will be better able to tell you when it will be safe to resume nursing. In the meantime, continue to pump, gte a good double pump (if you don't own one, rent one for a month) just to increase your supply. I would simply pump and dump until you have been given reassurance the meds are out fo your system. I don't think it will take too long, but you really need to consult a pharmacist.

Good luck!
Andi
Comment
Cancel
93532 tn?1349374050
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
2020005 tn?1464196836
Blank
KTowne commented on KTowne's status
58 mins ago
Avatar m tn
Blank
Tombil07 TT Comment
2 hrs ago
Avatar f tn
Blank
michellealbano added the Menstrual Cycle Tracker
3 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
136956 tn?1425609872
Blank
ticked
Mississauga, ON
134578 tn?1463413330
Blank
AnnieBrooke
OR
Avatar f tn
Blank
old_before_my_time
4851940 tn?1385441629
Blank
jemma116
United Kingdom
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
973741 tn?1342346373
Blank
specialmom
Women's Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
136956 tn?1425609872
Blank
ticked
Mississauga, ON
134578 tn?1463413330
Blank
AnnieBrooke
OR
Avatar f tn
Blank
old_before_my_time
4851940 tn?1385441629
Blank
jemma116
United Kingdom
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
973741 tn?1342346373
Blank
specialmom